MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-241K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation, because the subject device was discarded by the user.Therefore, the exact cause of the reported event could not be conclusively determined.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.*when the endoscopy was performed, the biopsies led hemorrhage while the patient's mucous membrane was healthy with no anticoagulant treatment.One of the hemorrhagic biopsies resulted in an oval hematoma of 12mm.The patient was discharged once, then admitted to the emergency room in the evening of the day for (b)(6).The patient is still hospitalized.It is unclear if the biopsy forceps contributed to these events.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation, because the subject device was discarded by the user.The manufacturing record was reviewed and found no irregularities.The exact cause of the problem could not be conclusively identified, since the device was not retuned for the investigation.No abnormalities were found in the manufacturing record.Therefore, the phenomenon which was pointed out could not be confirmed.From the results of similar projects in the past, it is probable that the event you pointed out was caused by pressing the cup or needle too much against the tissue.The above device handling has warned in the instruction manual as follows.Do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.If you press the instrument¿s distal end too hard against the tissue in an attempt to take a sample more than needed, the risk of perforation increase.Do not take more than needed.Biopsy may cause bleeding.If you take a large sample or press the instrument¿s distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.
 
Additional Manufacturer Narrative
This supplemental report includes a correction to provide information that was inadvertently not included on the previous submission.The corrected fields are as follows: a1, d8, g2, h6, and h8.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key10841641
Report Number8010047-2020-08946
Device Sequence Number3644235
Product Code EOQ
UDI-Device Identifier04953170158087
UDI-Public04953170158087
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberFB-241K
Device Lot Number9YV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/17/2020
04/28/2023
05/03/2024
Initial Report FDA Received Date11/15/2020
Supplement Report FDA Received Date12/03/2020
05/12/2023
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown